Alert archive / Georgia / Special Weather Statements in 2012

Special Weather Statement, NWS Atlanta, GA

July 12, 2012Putnam County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 12, 2012, 6:25 PM EDT for Putnam County, Georgia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 12, 2012, 6:25 PM EDT (22:25 UTC)
Expired
Jul 12, 2012, 7:00 PM EDT
In force
35 min
Issued by
NWS Atlanta, GA

County Putnam County, GA

The radar

The Robins AFB radar (KJGX), 73 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.4 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2012-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 304 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2012-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
304 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
501 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

632 
WWUS82 KFFC 122225
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
625 PM EDT THU JUL 12 2012

GAZ050-060-061-122300-
625 PM EDT THU JUL 12 2012

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN PUTNAM...GREENE AND
HANCOCK COUNTIES UNTIL 700 PM EDT...

AT 622 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
CLUSTER OF STRONG THUNDERSTORMS FROM NEAR DEVEREUX TO NEAR OCONEE 
SPRINGS PARK...AND MOVING NORTHWEST AT 15 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND 
LIGHTNING...WIND GUSTS TO 40 MPH AND VERY HEAVY RAIN AS THEY MOVE 
ACROSS PARTS OF PUTNAM...GREENE AND HANCOCK COUNTIES THROUGH 700 PM 
EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE OCONEE SPRINGS 
PARK...FLAT ROCK...ROCKVILLE...WARFIELD...REYNOLDS PLANTATION... 
HARMONY...ROCK EAGLE 4-H CENTER...PHOENIX AND EATONTON. HEAVY 
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3317 8319 3319 8327 3338 8349 3348 8335
      3347 8333 3349 8327 3327 8306
TIME...MOT...LOC 2224Z 140DEG 14KT 3328 8321

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 12, 3:14 PM EDT, 3 hours 11 minutes earlier.

Area forecast discussion, Jul 12, 3:14 PM EDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
314 PM EDT THU JUL 12 2012

.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
PLUME OF DEEPER MOISTURE CAN BE NOTED ON SATELLITE STRETCHING FROM
EASTERN TX INTO THE TENNESSEE VALLEY AND IS ASSOCIATED WITH A
WEAKNESS IS THE UPPER FLOW. LOCALIZED AREA OF HIGHER MOISTURE CAN
ALSO BE NOTED ON VISIBLE SATELLITE WITH A LINE STRETCHING FROM NORTH
FLORIDA INTO WEST GA. WILL HAVE TO CLOSELY WATCH THE LINE OF
CONVECTION ASSOCIATED WITH THIS AS IT APPEARS TO BE SLOW MOVING OUT
OF THE AREA. STATIONARY FRONT HAS DRIFTED INTO THE CENTRAL PART OF
THE CWA. COPIOUS AMOUNTS OF MOISTURE REMAIN ACROSS THE CWA WITH DEW
POINTS GENERALLY IN THE LOWER 70S. PW VALUES HAVE INCREASED TODAY TO
1.95 INCHES ON THE 12Z FFC SOUNDING AND GFS BUFR SOUNDINGS SUGGESTED
OVER 2 INCHES THIS AFTERNOON AND STILL CLOSE TO TWO INCHES ON
FRIDAY. ONE OF THE PRIMARY CONCERNS THROUGH THE SHORT TERM CONTINUES
TO BE FLASH FLOODING POTENTIAL. SEE THE HYDROLOGY SECTION FOR
DETAILS. ISOLATED SEVERE STORMS ARE STILL POSSIBLE THROUGH
TONIGHT...MAINLY ACROSS THE SOUTHERN HALF OF THE CWA WITH THE WARMER
TEMPS/HIGHER INSTABILITY. APPEARS PSEUDO WEDGE REMAINS IN PLACE
THROUGH TONIGHT AND THAT WILL ALSO HELP TO SUPPRESS SEVERE ACROSS
NORTHEAST GA.

BEST MOISTURE PULLS NORTHWARD TONIGHT AND FRIDAY INTO THE OHIO
VALLEY AS WEAK RIDGING BUILDS INTO THE CWA FROM THE ATLANTIC. THIS
WILL HELP TO DECREASE OUR RAIN CHANCES ON FRIDAY BUT STILL HIGHER
THAN NORMAL SUMMERTIME POPS. MAY SEE CLOUD COVERAGE IMPROVE QUICKER
ON FRIDAY SO INSTABILITY VALUES ARE EXPECTED TO BE HIGHER WITH
MUCAPE AROUND 3000 J/KG. ONCE AGAIN ISOLATED SEVERE STORMS WILL BE
POSSIBLE...WITH WIND GUSTS THE PRIMARY CONCERN.

OVERNIGHT LOWS ARE CLOSER TO A MAV/MET BLEND. MAX TEMPS FOR FRIDAY
ARE CLOSER TO THE WARMER MAV. THINK THAT LOOKS MORE REASONABLE WITH
EXPECTING TO SEE SOME BREAKS IN THE CLOUDS TOMORROW. MAX TEMPS WILL
STILL REMAIN A FEW DEGREES BELOW NORMAL.

11

.LONG TERM /SATURDAY THROUGH THURSDAY/...
NO CHANGES MADE TO THE EXTENDED FORECAST GRIDS AT THIS TIME...SEE
PREVIOUS DISCUSSION BELOW.

20

PREVIOUS LONG TERM DISCUSSION/FRIDAY NIGHT THROUGH WEDNESDAY/...
UPPER RIDGE STARTING TO BUILD WESTWARD FROM THE ATLANTIC AT THE
BEGINNING OF THE LONG TERM. THIS SHOULD PUSH THE AXIS OF DEEP
MOISTURE AND INSTABILITY WEST AND NORTH OF THE FORECAST AREA. RIDGE
FLATTENS SOME BY MID WEEK AS A TROUGH GOES ACROSS THE GREAT LAKES.
WITH AN EAST TO SOUTHEAST FLOW THROUGH THE PERIOD AND DAYTIME
HEATING...CHANCE OR SLIGHT CHANCE STILL LOOKS REASONABLE ACROSS THE
FORECAST AREA. TEMPERATURES REMAINING WARM THROUGH THE PERIOD.

41

&&

.HYDROLOGY...
RAINFALL TOTALS THROUGH FRIDAY NIGHT ARE AROUND ONE QUARTER OF AN
INCH ACROSS THE SOUTHEAST PART OF THE CWA TO A HALF INCH ACROSS THE
REST OF CENTRAL GEORGIA AND INTO NORTH GEORGIA. ISOLATED HIGHER
AMOUNTS ARE EXPECTED WITH THE THUNDERSTORMS AND WHERE ANY TRAINING
SETS UP. 1 HR FFG VALUES ARE 2 INCHES ACROSS THE NORTH AND TWO AND A
HALF TO THREE ACROSS THE CENTRAL PART OF THE STATE. WITH UNCERTAINTY
WHERE HIGHER AMOUNTS WILL OCCUR...WILL NOT ISSUE A FLASH FLOOD
WATCH...HOWEVER WILL STILL NEED TO CLOSELY MONITOR FOR FLASH FLOODING
AS AN ISOLATED EVENT IS STILL POSSIBLE.

11

&&

AVIATION...
18Z UPDATE...
CONVECTION HAS ALREADY STARTED AGAIN ACROSS THE CWA. EXPECT
COVERAGE TO FILL IN AS WE GET CLOSER TO 22-00Z. EVEN THOUGH TSRA
MAY NOT BE INTRODUCED INTO SITES UNTIL AFTER 20Z...ITS POSSIBLE
THAT SITES WILL SEE SOMETHING EARLIER. OVERALL CONFIDENCE ON THE
TIMING OF THE START OF TSRA AT EACH SITE IS LOW. MVFR TO VFR
CONDITIONS WILL DETERIORATE OVERNIGHT AGAIN TO IFR. EAST WINDS
WILL CONTINUE EXCEPT EXPECT VRB AND GUSTY WINDS NEAR TSRA.

//ATL CONFIDENCE...18Z UPDATE...
MEDIUM CONFIDENCE ON CIGS AND VSBYS THROUGH 06Z...THEN LOW
CONFIDENCE. LOW CONFIDENCE ON START OF TSRA. HIGH CONFIDENCE ON
WIND DIRECTION EXCEPT LOW CONFIDENCE NEAR TSRA.

11

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          68  86  70  89 /  70  50  50  30
ATLANTA         70  86  71  86 /  80  50  50  30
BLAIRSVILLE     68  82  68  82 /  80  60  60  40
CARTERSVILLE    69  87  70  87 /  80  50  50  40
COLUMBUS        72  90  73  90 /  70  40  40  30
GAINESVILLE     69  84  71  86 /  80  50  50  40
MACON           71  90  73  92 /  60  50  50  30
ROME            68  88  71  90 /  80  60  60  50
PEACHTREE CITY  69  87  70  88 /  70  50  50  30
VIDALIA         73  90  73  92 /  40  40  40  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...11
LONG TERM....20
AVIATION...11
Hazardous weather outlook, Jul 12, 2:55 PM EDT, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
255 PM EDT THU JUL 12 2012

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-130915-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
255 PM EDT THU JUL 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
ISOLATED SEVERE THUNDERSTORMS AND LOCALLY HEAVY RAIN ARE POSSIBLE
THIS AFTERNOON AND TONIGHT ACROSS NORTH AND CENTRAL GEORGIA.

.SYNOPSIS...
A WEAK SURFACE BOUNDARY WILL REMAIN ACROSS NORTH GEORGIA THROUGH
TONIGHT AS A BROAD UPPER LEVEL TROUGH PERSISTS OVER THE LOWER
MISSISSIPPI RIVER VALLEY.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS FROM THE THUNDERSTORMS WILL BE LOCALLY HEAVY
RAIN...DAMAGING WINDS...FREQUENT LIGHTNING AND LARGE HAIL. THE BEST
CHANCES FOR DAMAGING WINDS AND HAIL WILL BE SOUTH OF A LINE FROM
NEWNAN TO ATHENS WITH HEAVY RAIN THE MAIN THREAT TO THE NORTH.

.DISCUSSION...
THE SURFACE BOUNDARY AND THE UPPER TROUGH...COMBINED WITH MODERATE
INSTABILITY AND ABUNDANT...DEEP...MOISTURE WILL PRODUCE SCATTERED TO
NUMEROUS THUNDERSTORMS ACROSS NORTH AND CENTRAL GEORGIA. WITH CAPES
INCREASING TO 1000 TO 2500...ISOLATED SEVERE STORMS ARE POSSIBLE.
DUE TO THE HIGH MOISTURE CONTENT OF THE AIR MASS...HEAVY RAIN AND
LOCAL FLOODING ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THERE IS A CHANCE FOR THUNDERSTORMS EACH DAY...AND THERE REMAINS THE
THREAT OF ISOLATED SEVERE STORMS ACROSS THE ENTIRE REGION.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Jul 12, 3:59 PM EDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
359 PM EDT THU JUL 12 2012

GAZ086-122030-
359 PM EDT THU JUL 12 2012

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN EMANUEL COUNTY
UNTIL 430 PM EDT...

AT 356 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS AND THUNDERSTORMS THAT STRETCHED FROM NEAR GARFIELD
TO NEAR NUNEZ...AND MOVING NORTH-NORTHWEST AT 15 TO 20 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE OCCASIONAL CLOUD TO
GROUND LIGHTNING... WIND GUSTS TO 35 MPH AND HEAVY RAIN AS THEY MOVE
ACROSS EMANUEL COUNTY THROUGH 430 PM EDT. SOME LOCATIONS IN THE PATH
OF THESE STORMS INCLUDE LEXSY...TWIN CITY...NUNEZ...GARFIELD...
CANOOCHEE...COVENA...SWAINSBORO...MODOC...SUMMERTOWN...COLEMANS
LAKE...BLUNDALE...THREE POINTS AND DELLWOOD. HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3240 8239 3244 8238 3247 8244 3261 8253
      3264 8251 3265 8247 3269 8250 3272 8245
      3276 8244 3278 8240 3281 8241 3281 8237
      3284 8233 3281 8222 3282 8215 3266 8208
      3264 8204
TIME...MOT...LOC 1958Z 166DEG 18KT 3269 8212 3258 8228
          3245 8240
Special weather statement, Jul 12, 5:08 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
508 PM EDT THU JUL 12 2012

GAZ085-097-122130-
508 PM EDT THU JUL 12 2012

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN LAURENS AND JOHNSON
COUNTIES UNTIL 530 PM EDT...

AT 505 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BREWTON...AND MOVING NORTHWEST AT 25 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING...WIND GUSTS TO 35 MPH AND VERY HEAVY RAIN AS IT MOVES
ACROSS NORTHEAST LAURENS AND WESTERN JOHNSON COUNTIES THROUGH 530 PM
EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE BREWTON...
SPANN...LOVETT...WRIGHTSVILLE AND TUCKERS CROSSROAD. HEAVY DOWNPOURS
WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3257 8264 3250 8284 3270 8297 3274 8294
      3276 8295 3281 8282 3281 8280 3279 8277
      3277 8276 3278 8274
TIME...MOT...LOC 2107Z 155DEG 24KT 3262 8279
Special weather statement, Jul 12, 5:50 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
550 PM EDT THU JUL 12 2012

GAZ019-122215-
550 PM EDT THU JUL 12 2012

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN FLOYD COUNTY
UNTIL 615 PM EDT...

AT 550 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER COOSA...AND MOVING NORTHEAST AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE OCCASIONAL CLOUD TO GROUND
LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS FLOYD COUNTY
THROUGH 615 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
COOSA...ROME...SHANNON...PINSON...ARMUCHEE AND EVERETT SPRINGS.
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3429 8542 3428 8539 3433 8537 3439 8529
      3443 8518 3450 8516 3452 8513 3448 8509
      3446 8511 3443 8509 3442 8511 3439 8501
      3428 8503 3411 8532 3425 8546
TIME...MOT...LOC 2150Z 228DEG 13KT 3424 8531
Special weather statement, Jul 12, 6:25 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
625 PM EDT THU JUL 12 2012

GAZ050-060-061-122300-
625 PM EDT THU JUL 12 2012

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN PUTNAM...GREENE AND
HANCOCK COUNTIES UNTIL 700 PM EDT...

AT 622 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS FROM NEAR DEVEREUX TO NEAR OCONEE
SPRINGS PARK...AND MOVING NORTHWEST AT 15 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING...WIND GUSTS TO 40 MPH AND VERY HEAVY RAIN AS THEY MOVE
ACROSS PARTS OF PUTNAM...GREENE AND HANCOCK COUNTIES THROUGH 700 PM
EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE OCONEE SPRINGS
PARK...FLAT ROCK...ROCKVILLE...WARFIELD...REYNOLDS PLANTATION...
HARMONY...ROCK EAGLE 4-H CENTER...PHOENIX AND EATONTON. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3317 8319 3319 8327 3338 8349 3348 8335
      3347 8333 3349 8327 3327 8306
TIME...MOT...LOC 2224Z 140DEG 14KT 3328 8321

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 8:33 PM EDTSpecial Weather StatementFFCGreene27 min
Jul 11, 9:14 PM EDTSpecial Weather StatementFFCBaldwin31 min
Jul 11, 9:32 PM EDTSpecial Weather StatementFFCCobb28 min
Jul 11, 9:38 PM EDTSpecial Weather StatementFFCCobb22 min
Jul 11, 9:39 PM EDTSevere Thunderstorm WarningFFCCobb39 min
Jul 11, 9:56 PM EDTSpecial Weather StatementFFCClayton34 min
Jul 11, 11:33 PM EDTSpecial Weather StatementFFCCobb42 min
Jul 11, 11:50 PM EDTFlash Flood WarningFFCCobb6 hr
Jul 12, 3:59 PM EDTSpecial Weather StatementFFCEmanuel31 min
Jul 12, 5:08 PM EDTSpecial Weather StatementFFCJohnson22 min
Jul 12, 5:50 PM EDTSpecial Weather StatementFFCFloyd25 min
Jul 12, 6:37 PM EDTSpecial Weather StatementFFCFloyd23 min
Jul 12, 6:59 PM EDTSpecial Weather StatementFFCCarroll, Heard, Troup46 min
Jul 12, 7:01 PM EDTSpecial Weather StatementFFCHaralson29 min

Nearby

Special Weather Statements in Georgia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.